MAUDE Adverse Event Report: ENCORE MEDICAL L.P. COBALT; COBALT G-HV BONE CEMENT 40GM

ENCORE MEDICAL L.P. COBALT; COBALT G-HV BONE CEMENT 40GM
Model Number 600-15-100
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - initial left total knee arthroplasty was performed.Subsequently, the patient was revised due to loosening of the tibial component.During the revision, a complete lack of adherence of the cement to the tibial implant was noted.The tibial component and bearing were revised without complication.
 
Additional Manufacturer Narrative
: the reason for this revision surgery was reported as loosening.The previous surgery and the surgery detailed in this event occurred 1 year apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at hospital and not made available to djo surgical for examination.A review of the device history record (dhr) shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There was no non-conforming material report (ncmr) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to loosening.There were no findings during this evaluation that indicate the reported device was defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may contribute to an event that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
COBALT
Common Device Name
COBALT G-HV BONE CEMENT 40GM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key11758088
Report Number1644408-2021-00325
Device Sequence Number17266194
Product Code LOD
UDI-Device Identifier00190446138013
UDI-Public(01)00190446138013
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K051532
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date05/16/2020
Device Model Number600-15-100
Device Catalogue Number600-15-100
Device Lot Number820C2D001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/07/2021
Supplement Date Received by Manufacturer05/07/2021
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR